Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 95, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Nov 12, 2018, 7:37 PM CST for Hinds County, Warren County, Mississippi. It took effect at Nov 13, 2018, 10:58 AM CST. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2018, 7:37 PM CST (01:37 UTC)
- In effect from
- Nov 13, 2018, 10:58 AM CST
- Expired
- Nov 15, 2018, 10:05 AM CST
- In force
- 47 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hinds County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 75 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River near Bovina (BOVM6). The gauge peaked at 28.08 ft at Nov 13, 2018, 6:00 PM CST.
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07290000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
900
WGUS44 KJAN 130137
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
737 PM CST Mon Nov 12 2018
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecastrainfall for the next 24 hours. Rainfall
amounts greater than forecast may take the rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC049-149-140737-
/O.NEW.KJAN.FL.W.0095.181114T1200Z-000000T0000Z/
/BOVM6.1.ER.181114T1200Z.181116T0600Z.000000T0000Z.NO/
737 PM CST Mon Nov 12 2018
The National Weather Service in Jackson has issued a
* Flood Warning for
The Big Black River Near Bovina
* from Wednesday morning until further notice.
* At 7:15 PM Monday the stage was 26.7 feet.
* Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will rise above flood stage Wednesday morning
and will continue to rise to near 28.5 feet early Friday morning.
* Impact...At 28.0 feet...Low-lying agricultural land near the river
begins to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Lower Big Black River
Bovina 28 26.7 Mon 07 PM 27.7 28.0 28.3 28.5 12 AM 11/16
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$5 follow-up statements
363
WGUS84 KJAN 131701
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1101 AM CST Tue Nov 13 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-051-142300-
/O.EXT.KJAN.FL.W.0093.000000T0000Z-181118T0325Z/
/WSTM6.1.ER.181114T0000Z.181115T0600Z.181117T1525Z.NO/
1101 AM CST Tue Nov 13 2018
...Flood Warning extended until Saturday evening...
The Flood Warning continues for
The Big Black River At West
* until Saturday evening.
* At 9:45 AM Tuesday the stage was 12.6 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage this evening and
will continue to rise to near 17.5 feet early Thursday morning.
* Impact...At 17.0 feet...Several thousand acres of agricultural and
lowland become inundated.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Upper Big Black River
West 15 12.6 Tue 10 AM 16.9 17.4 16.8 17.5 12 AM 11/15
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-142300-
/O.EXT.KJAN.FL.W.0094.000000T0000Z-000000T0000Z/
/BTAM6.1.ER.181113T0515Z.181117T0000Z.000000T0000Z.NO/
1101 AM CST Tue Nov 13 2018
...Flood Warning extended until further notice...
The Flood Warning continues for
The Big Black River Near Bentonia
* until further notice.
* At 10:15 AM Tuesday the stage was 22.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue rising to near 24.5 feet Friday
evening.
* Impact...At 25.0 feet...Extensive flooding of agricultural land is
occurring.
* Impact...At 23.5 feet...Agricultural land near the river begins to
flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Lower Big Black River
Bentonia 22 22.2 Tue 10 AM 22.9 23.6 24.2 24.5 06 PM 11/16
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-142300-
/O.EXT.KJAN.FL.W.0095.181113T1658Z-000000T0000Z/
/BOVM6.1.ER.181113T1615Z.181119T1800Z.000000T0000Z.NO/
1101 AM CST Tue Nov 13 2018
The Flood Warning continues for
The Big Black River Near Bovina
* from this morning until further notice.
* At 10:15 AM Tuesday the stage was 28.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will continue rising to near 29.0 feet early
Monday afternoon.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Lower Big Black River
Bovina 28 28.0 Tue 10 AM 28.3 28.4 28.5 29.0 12 PM 11/19
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$381
WGUS84 KJAN 140145
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
745 PM CST Tue Nov 13 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River At West affecting Attala and Holmes Counties
...The Flood Warning continues for the following rivers in
Mississippi..
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC007-051-150745-
/O.EXT.KJAN.FL.W.0093.000000T0000Z-181118T0730Z/
/WSTM6.1.ER.181114T1354Z.181115T0600Z.181117T1930Z.NO/
745 PM CST Tue Nov 13 2018
...Flood Warning extended until late Saturday night...
The Flood Warning continues for
The Big Black River At West
* until late Saturday night.
* At 6:45 PM Tuesday the stage was 12.7 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage tomorrow morning
and will continue to rise to near 17.5 feet early Thursday morning.
* Impact...At 17.0 feet...Several thousand acres of agricultural and
lowland become inundated.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Upper Big Black River
West 15 12.7 Tue 07 PM 14.3 17.5 16.9 17.5 12 AM 11/15
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-150745-
/O.CON.KJAN.FL.W.0094.000000T0000Z-000000T0000Z/
/BTAM6.1.ER.181113T0515Z.181117T0000Z.000000T0000Z.NO/
745 PM CST Tue Nov 13 2018
The Flood Warning continues for
The Big Black River Near Bentonia
* until further notice.
* At 7:15 PM Tuesday the stage was 22.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue rising to near 24.5 feet Friday
evening.
* Impact...At 25.0 feet...Extensive flooding of agricultural land is
occurring.
* Impact...At 23.5 feet...Agricultural land near the river begins to
flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Lower Big Black River
Bentonia 22 22.4 Tue 07 PM 22.9 23.6 24.2 24.5 06 PM 11/16
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-150745-
/O.CON.KJAN.FL.W.0095.000000T0000Z-000000T0000Z/
/BOVM6.1.ER.181113T1615Z.181119T1800Z.000000T0000Z.NO/
745 PM CST Tue Nov 13 2018
The Flood Warning continues for
The Big Black River Near Bovina
* until further notice.
* At 7:15 PM Tuesday the stage was 28.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will continue rising to near 29.0 feet early
Monday afternoon.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Lower Big Black River
Bovina 28 28.1 Tue 07 PM 28.3 28.4 28.5 29.0 06 AM 11/19
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$099
WGUS84 KJAN 141550
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
950 AM CST Wed Nov 14 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-051-152151-
/O.EXT.KJAN.FL.W.0093.000000T0000Z-181116T1800Z/
/WSTM6.1.ER.181116T0000Z.181116T0000Z.181116T0600Z.NO/
950 AM CST Wed Nov 14 2018
The Flood Warning continues for
The Big Black River At West
* until Friday afternoon.
* At 8:45 AM Wednesday the stage was 11.1 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow evening.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Upper Big Black River
West 15 11.1 Wed 09 AM 14.2 14.7 11.7 15.0 06 PM 11/15
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-152151-
/O.CON.KJAN.FL.W.0094.000000T0000Z-000000T0000Z/
/BTAM6.1.ER.181113T0515Z.181120T0000Z.000000T0000Z.NO/
950 AM CST Wed Nov 14 2018
The Flood Warning continues for
The Big Black River Near Bentonia
* until further notice.
* At 9:15 AM Wednesday the stage was 22.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue rising to near 23.5 feet by next Monday
evening.
* Impact...At 23.5 feet...Agricultural land near the river begins to
flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Big Black River
Bentonia 22 22.6 Wed 09 AM 22.8 23.0 23.1 23.5 06 PM 11/19
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-152151-
/O.CON.KJAN.FL.W.0095.000000T0000Z-000000T0000Z/
/BOVM6.1.ER.181113T1615Z.181120T1200Z.000000T0000Z.NO/
950 AM CST Wed Nov 14 2018
The Flood Warning continues for
The Big Black River Near Bovina
* until further notice.
* At 9:15 AM Wednesday the stage was 27.9 feet.
* Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will rise above flood stage this evening and
will continue to rise to near 29.0 feet by next Tuesday morning.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Big Black River
Bovina 28 27.9 Wed 09 AM 28.0 28.2 28.4 29.0 06 AM 11/20
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$162
WGUS84 KJAN 150140
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
740 PM CST Wed Nov 14 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC007-051-160739-
/O.EXT.KJAN.FL.W.0093.000000T0000Z-181117T0000Z/
/WSTM6.1.ER.181116T1200Z.181116T1200Z.181116T1200Z.NO/
740 PM CST Wed Nov 14 2018
...Flood Warning extended until Friday evening...
The Flood Warning continues for
The Big Black River At West
* until Friday evening.
* At 6:45 PM Wednesday the stage was 10.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage Friday
morning.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Upper Big Black River
West 15 10.0 Wed 07 PM 10.2 15.0 13.8 15.0 06 AM 11/16
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-160739-
/O.CON.KJAN.FL.W.0094.000000T0000Z-000000T0000Z/
/BTAM6.1.ER.181113T0515Z.181120T1800Z.000000T0000Z.NO/
740 PM CST Wed Nov 14 2018
The Flood Warning continues for
The Big Black River Near Bentonia
* until further notice.
* At 7:15 PM Wednesday the stage was 22.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue rising to near 23.5 feet early
Tuesday afternoon.
* Impact...At 23.5 feet...Agricultural land near the river begins to
flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Big Black River
Bentonia 22 22.4 Wed 07 PM 22.4 22.5 22.7 23.5 12 PM 11/20
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-160739-
/O.CON.KJAN.FL.W.0095.000000T0000Z-000000T0000Z/
/BOVM6.1.ER.181113T1615Z.181121T0600Z.000000T0000Z.NO/
740 PM CST Wed Nov 14 2018
The Flood Warning continues for
The Big Black River Near Bovina
* until further notice.
* At 7:15 PM Wednesday the stage was 27.7 feet.
* Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will rise above flood stage Friday morning and
will continue to rise to near 29.0 feet early Wednesday morning.
* Impact...At 28.0 feet...Low-lying agricultural land near the river
begins to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Big Black River
Bovina 28 27.7 Wed 07 PM 27.8 28.0 28.1 29.0 12 AM 11/21
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$397
WGUS84 KJAN 151605
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1005 AM CST Thu Nov 15 2018
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-051-151635-
/O.CAN.KJAN.FL.W.0093.000000T0000Z-181117T0000Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1005 AM CST Thu Nov 15 2018
The Flood Warning is cancelled for
The Big Black River At West.
* At 8:45 AM Thursday the stage was 9.5 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 13.5 feet
tomorrow evening.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Upper Big Black River
West 15 9.5 Thu 09 AM 12.7 13.3 11.6 13.5 06 PM 11/16
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-151635-
/O.CAN.KJAN.FL.W.0094.000000T0000Z-181115T1605Z/
/BTAM6.1.ER.181113T0515Z.181114T1630Z.181115T1245Z.NO/
1005 AM CST Thu Nov 15 2018
The Flood Warning is cancelled for
The Big Black River Near Bentonia.
* At 9:15 AM Thursday the stage was 21.9 feet.
* The river fell below flood stage at 6:45 AM Thursday.
* Flood stage is 22.0 feet.
* Forecast...The river has crested and has fallen below flood stage.
It will fall to 19.6 by Saturday morning.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Lower Big Black River
Bentonia 22 21.9 Thu 09 AM 20.5 19.6 19.6 Below Flood Stage
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-151635-
/O.CAN.KJAN.FL.W.0095.000000T0000Z-181115T1605Z/
/BOVM6.N.ER.181113T1615Z.000000T0000Z.000000T0000Z.NO/
1005 AM CST Thu Nov 15 2018
The Flood Warning is cancelled for
The Big Black River Near Bovina.
* At 9:15 AM Thursday the stage was 27.3 feet.
* Flood stage is 28.0 feet.
* Forecast...The river crested and has fallen below flood stage.
The stage will fall to 25.6 by Saturday morning.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Lower Big Black River
Bovina 28 27.3 Thu 09 AM 26.8 25.6 24.4 Below Flood Stage
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Nov 12, 6:03 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Nov 12, 6:03 PM CST, 1 hour 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 603 PM CST Mon Nov 12 2018 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Widespread IFR/LIFR were observed at 2330Z and IFR/LIFR cigs wl prevail until late Tuesday aftn as cigs hover around 500ft. Most of the -RA has ended over the se but -RA/-DZ wl spread back across the area as a cold front near the Natchez Trace at 2330Z pushes se this evening. Winds will shift out of the north and become gusty up to 20kts behind the cold front. Models suggest MVFR cigs after 22Z Tuesday. /22/ && .DISCUSSION... Through tomorrow: Wet and cold weather will continue through tomorrow as an active pattern persists across the area. A shortwave trough continues to slowly eject out of the Four Corners region and into the Southern Plains where it will become closed off by tomorrow evening. A surface cold front currently located along the Mississippi River will also make its way through the area tonight into tomorrow. The heaviest rain and thunderstorms ahead of the front have moved off to the east into Alabama, and as such have dropped the severe weather and flooding from the HWO/graphics. Scattered showers and drizzle will continue to plague the area through the afternoon and into tonight. Continued southwest flow aloft will further promote isentropic ascent over top the cold frontal boundary which will help develop another band of rain tonight into tomorrow morning mainly along and east of the Natchez Trace corridor. Rainfall totals with this band will be much lighter in the 0.25" range so no flooding is expected. In addition, winds will be gusty, especially across the Delta, tonight into tomorrow behind the frontal passage. Debated adding a limited risk for gusty gradient winds in the HWO/graphics, however any gusts near 30mph will remain more isolated so did not add any mention with this forecast package. Cold air advection will help low temperatures tonight drop into the mid 30s across the Delta with upper 30s to mid 40s across central and eastern Mississippi respectively. Overcast skies and cold air advection will limit any warming tomorrow with a rather weak diurnal temperature curve. Some locations could see daytime highs only a degree or two warmer than the morning lows. Overnight/morning rain will clear from west to east with most locations outside of the I-59 corridor drying out by lunch time. /TW/ Tuesday night through Sunday: Models continue to depict a rather chilly airmass set to remain in place across the region. The upper trough is still depicted to cut off near the ArkLaTex region by Tuesday night before it spins across/near our forecast area. Most of the rain will be out of our eastern zones by Tuesday evening but this won't be for long as moisture wrapping around the upper low will bring it back to locations generally along and east of I-55 Wednesday. This moisture will also wrap around and affect some of the Delta region through early Thursday morning before the upper low ejects off to the north and east. The challenge during this time period will be if there is any changeover or mixture of wintry precipitation with this moisture. It looks like there should be some light rain or light freezing rain where temperatures can dip low enough in the east or Delta, mainly during the overnight hours on Wednesday night. Forecast soundings are dry enough aloft such that this should not be in the form of snow but likely drizzle or light rain, but if temperatures are close enough to freezing, some light freezing rain could be mixed in. Have continued mention of this in the forecast for portions of the area, but at this point no impacts or accumulations are expected. Another issue of concern will be chances for freezing temperatures on Wednesday morning and Thursday morning. The best chances for this should be along and northwest of the Natchez Trace for Wednesday morning and then a bit more widespread on Thursday morning, which has resulted in an elevated risk in the HWO/graphics. A freeze warning is likely for a portion of the area during this time. Thanks to the presence of the upper low, the threat for a hard agricultural freeze seems less likely. The upper low will move off Thursday morning, leaving the region to experience dry weather through the weekend as surface high pressure moves in and zonal flow aloft occurs. A warming trend will occur with the temperatures heading into the weekend as highs return to the upper 50s and lower 60s. Overnight lows will return to the 40s. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 38 40 34 42 / 76 25 14 35 Meridian 43 44 36 44 / 82 53 25 54 Vicksburg 38 40 32 40 / 61 11 11 19 Hattiesburg 45 46 37 45 / 88 72 41 47 Natchez 37 40 32 41 / 68 22 13 20 Greenville 35 40 30 40 / 51 8 9 21 Greenwood 36 39 31 41 / 60 15 9 34 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/22/28
Hazardous weather outlook, Nov 12, 3:30 PM CST, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 330 PM CST Mon Nov 12 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 132130- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 330 PM CST Mon Nov 12 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Freezing temperatures are possible Tuesday night, mainly along and northwest of the Natchez Trace Parkway as colder air pours into the region. Widespread freezing temperatures will be possible Wednesday night for much of the area. It is possible that a freeze warning will eventually be needed for portions of the outlook area. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 28 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 7:50 PM CST | River Flood Warning | JAN | Copiah, Simpson | 62 hr |
| Nov 13, 3:02 AM CST | Freeze Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 7 more | 30 hr |
| Nov 13, 10:54 AM CST | River Flood Warning | JAN | Leake | 47 hr |
| Nov 13, 3:15 PM CST | Winter Weather Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 27 hr |
| Nov 13, 3:34 PM CST | Freeze Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 18 hr |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.